Florida, 2014

Tornado and Damaging Winds in Florida, November 17, 2014

November 17, 2014 · NWS JAX · 24 events in 8 counties and zones

A strong pre-frontal squall line crossed the area late morning through mid afternoon. Strong wind shear and helicity promoted rotation cells as well as bowing line segments.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A strong pre-frontal squall line crossed the area late morning through mid afternoon. Strong wind shear and helicity promoted rotation cells as well as bowing line segments. One comma-head storm formed along the Interstate 10 corridor near Live Oak, and this cell raced eastward toward Jacksonville. The storm had a long-lived mesocylone, and the rear flank downdraft descended downward several times causing brief periods of strong low level rotation which caused a few tornado touchdowns. The RFD produced strong winds of 50-80 mph and caused widespread tree damage and some structural damage as the comma-head raced across north Florida, including the Jacksonville metro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 17, 9:04 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 17, 9:04 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EST MON NOV 17 2014

...STRONG TO SEVERE T-STORM THREAT INCREASING FOR THIS AFTERNOON...

.UPDATE...ARCTIC COLD FRONT SRN AL WORKING SE. ACROSS OUR AREA THIS
MORNING...SOME PARTIAL SUN WITH WEAK SOUTHERLY FLOW.  12Z SOUNDINGS
MODIFIED FOR EXPECTED SURFACE CONDITIONS THIS AFTERNOON CONFIRM
RAP FORECAST SOUNDINGS SHOWING ABOUT 1000 J/KG MEAN-PARCEL CAPE
AND PRETTY HIGH 0-3KM HELICITY VALUES. SURFACE WINDS ARE EXPECTED
TO VEER TO A MORE SW DIRECTION THIS AFTERNOON...BUT STRENGTHENING
FLOW ALOFT WILL STILL MAINTAIN HELICITY VALUES OF 300 OR GREATER
IN WARM SECTOR. UPPER 60S DEW POINTS SHOULD ADVECT N AND E AS
SURFACE FLOW VEERS AND INCREASES FROM EASTERN GULF OF MEX. UPPER
60S DEW POINTS HAVE ALREADY REACHED I-10 CORRIDOR.

CONDITIONS APPEAR TO BE BECOMING MORE FAVORABLE FOR STRONG TO SEVERE
T-STORMS AHEAD OF COLD FRONT. HIGH-RES MODEL GUIDANCE SUGGESTS A MORE
LINEAR SYSTEM (WITH BOWING SEGMENTS) WITH COLD FRONT MERGING WITH
WEAK BOUNDARIES AHEAD OF IT ACROSS SOUTHERN GA INTO FAR NRN FL.  MAIN
THREAT WOULD BE LOCALLY STRONG/DAMAGING WINDS WITH ISOLATED TORNADOES
POSSIBLE WITH BOWING SEGMENTS. FURTHER SOUTH...WILL BE KEEPING
EYE ON WHAT MOVES IN FROM ERN GULF OF MEX. CONDITIONS WILL BE
FAVORABLE FOR LOW-TOPPED SUPERCELLS AHEAD OF MAIN CONVECTIVE
SYSTEM CURRRENTLY OVER NRN GULF OF MEX. A THREAT FOR ISOLATED
TORNADOES WILL EXIST ACROSS NRN FL PENINSULA GIVEN THE STRONG
SHEAR THAT WILL EXIST.

GREATEST THREAT TIMEFRAME APPEARS TO BE 16Z-20Z IN OUR WRN/NRN
COUNTIES...AND 18Z-23Z ERN/SRN COUNTIES. WILL INDICATE POTENTIAL FOR
SEVERE STORMS IN FORECAST ALL AREAS DURING THIS PERIOD. SPC HAS SLIGHT
RISK FOR OUR ENTIRE FORECAST AREA THIS AFTERNOON...LOOKS LIKE A
POTENTIALLY BUSY AFTERNOON HERE.

CURRENT HIGH TEMP FORECAST APPEARS GOOD GIVEN ONGOING PARTIAL HEATING.

&&

.AVIATION...TAFS HIGHLIGHT EARLY TO MID AFTERNOON PERIOD FOR TSRA WITH
STRONG WINDS. WILL SEE LOWER CIGS AS SHRA/TSRA APPROACH AND MOVE THROUGH.
STRONG COLD FRONT MOVES THROUGH AFTER 00Z WITH CLEARING SKIES AND
GUSTY WNW WINDS.

&&

.MARINE...WILL MAINTAIN SCA OFFSHORE COMPONENT...SCEC NEARSHORE
COMPONENT FOR THIS AFTERNOON WITH WINDS AND SEAS INCREASING AHEAD OF
STRONG COLD FRONT...WHICH WILL MOVE ACROSS THE WATERS THIS EVENING.
STRONG TO SEVERE T-STORMS ARE POSSIBLE AHEAD OF THE FRONT.

RIP CURRENTS: LOW RISK EXPECTED THROUGH MID-WEEK DUE TO MOSTLY
OFFSHORE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  34  49  24 /  90  40   0   0
SSI  78  40  51  30 /  90  80   0   0
JAX  80  39  52  27 /  90  80   0   0
SGJ  81  44  54  35 /  80  80   0   0
GNV  78  41  53  27 /  90  80   0   0
OCF  80  44  55  27 /  90  80  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-SUWANNEE-UNION.

     FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     CLAY-FLAGLER-PUTNAM-ST JOHNS.

GA...HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

     FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     COASTAL CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

WOLF/SHASHY
Hazardous weather outlook, Nov 17, 6:16 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 AM EST MON NOV 17 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-181014-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
616 AM EST MON NOV 17 2014

...TORNADO WATCH IN EFFECT FOR PORTIONS OF INLAND SOUTHEAST GEORGIA
AND INLAND NORTHEAST FLORIDA THROUGH 2 PM...

...SMALL CRAFT ADVISORY THROUGH TUESDAY NIGHT...

...HARD FREEZE AND FREEZE WATCHES POSTED FOR TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR INLAND SOUTHEAST
GEORGIA AND THE SUWANNEE VALLEY THROUGH EARLY AFTERNOON AHEAD OF A
STRONG COLD FRONT. THESE STORMS...DEVELOPING IN ADVANCE OF A SQUALL
LINE...WILL BE CAPABLE OF PRODUCING TORNADOES AND DAMAGING WIND GUSTS
IN EXCESS OF 60 MPH. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT
WITHIN THE SQUALL LINE THAT WILL CROSS OUR AREA FROM LATE AFTERNOON
THROUGH EARLY THIS EVENING.

A MUCH COLDER AND DRIER AIR MASS WILL PLUNGE INTO OUR REGION IN
THE WAKE OF THIS COLD FRONT LATER TONIGHT. GUSTY NORTHWESTERLY
WINDS WILL OVERSPREAD THE COASTAL WATERS....WITH SMALL CRAFT
ADVISORIES TONIGHT FOR THE NEAR SHORE WATERS AND NEAR GALE
CONDITIONS OFFSHORE. WIND CHILLS WILL PLUMMET TO THE MID-20S OVER
INTERIOR LOCATIONS IN SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY
TOWARDS SUNRISE...AS LOWS FALL INTO THE 30S.

SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT FOR THE COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS THROUGH
TUESDAY NIGHT. WINDS AND SEAS WILL SUBSIDE BY EARLY WEDNESDAY.

THE COLDEST WEATHER OF THE SEASON THUS FAR IS EXPECTED ON TUESDAY
AND WEDNESDAY NIGHT. HARD FREEZE WATCHES HAVE BEEN POSTED FOR MOST
INLAND COUNTIES ON TUESDAY NIGHT...WHERE LOWS WILL FALL INTO THE
LOW TO MID 20S. FREEZE WATCHES ARE POSTED ELSEWHERE...WHERE LOWS
WILL FALL TO THE UPPER 20S TO THE LOWER 30S.

AN ELEVATED FIRE DANGER IS EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON/ABE

In the hours before

Special weather statement, Nov 17, 10:04 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1004 AM EST MON NOV 17 2014

GAZ132>135-149-171530-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-
1004 AM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
APPLING...ATKINSON...BACON AND COFFEE COUNTIES FOR STRONG WINDS VALID
UNTIL 1030 AM EST...

AT 1004 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM BROXTON TO
16 MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 55 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...
BROXTON...SNIPESVILLE...DOUGLAS...HAZLEHURST...DENTON...GRAHAM...
NICHOLLS AND WEST GREEN THROUGH 1030 AM EST. GUSTY WINDS OF 40 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3132 8271 3134 8302 3135 8310 3136 8311
      3179 8290 3179 8287 3188 8274 3196 8238
TIME...MOT...LOC 1504Z 230DEG 47KT 3167 8283 3142 8304

SHASHY
Special weather statement, Nov 17, 10:52 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EST MON NOV 17 2014

FLZ020-GAZ162-171630-
ECHOLS-HAMILTON-
1052 AM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS AND
HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1130
AM EST...

AT 1053 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF JENNINGS...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JENNINGS AND STATENVILLE THROUGH 1130 AM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8328 3063 8314 3074 8314 3085 8288
      3084 8287 3068 8275 3049 8324 3050 8325
      3052 8325 3055 8326 3060 8326
TIME...MOT...LOC 1553Z 242DEG 34KT 3060 8321

SHASHY
Special weather statement, Nov 17, 11:09 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1109 AM EST MON NOV 17 2014

FLZ020-021-171645-
HAMILTON-SUWANNEE-
1109 AM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HAMILTON AND
SUWANNEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1145
AM EST...

AT 1109 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF SUWANNEE RIVER
STATION...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATION...NEWBURN...BLUE
SPRINGS...WEST LAKE...CROSSROADS...JENNINGS...LIVE OAK...SUWANNEE
SPRINGS AND JASPER THROUGH 1145 AM EST. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3060 8270 3056 8273 3052 8273 3041 8265
      3033 8269 3032 8275 3033 8279 3027 8280
      3020 8325 3026 8326 3041 8318 3042 8323
      3046 8323 3047 8325 3052 8325 3064 8328
TIME...MOT...LOC 1609Z 247DEG 34KT 3046 8314

HESS
Special weather statement, Nov 17, 11:20 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EST MON NOV 17 2014

GAZ149>151-163-171645-
ATKINSON-CLINCH-PIERCE-WARE-
1120 AM EST MON NOV 17 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
PIERCE...ATKINSON AND CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL
1145 AM EST...

AT 1120 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF COGDELL...MOVING
NORTHEAST AT 55 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND COGDELL...MILLWOOD...EMERSON PARK...WARESBORO...JAMESTOWN...
HEBARDVILLE...WAYCROSS...SUNNYSIDE...DIXIE UNION AND DEENWOOD THROUGH
1145 AM EST. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST MONDAY AFTERNOON
FOR NORTHERN FLORIDA AND INLAND SOUTHEAST GEORGIA. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 600 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA.

LAT...LON 3115 8290 3143 8238 3143 8237 3125 8223
      3104 8276
TIME...MOT...LOC 1620Z 240DEG 46KT 3115 8273

SHASHY

The radar

The Moody AFB radar (KVAX), 48 km away, was scanning. The volume nearest the first event began at 16:46 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
November 17, 11:45 AM EST
Where
Hamilton County, 1.38 mi ESE of West Lake
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.470, -83.110

A home was damaged from thunderstorm winds at 5750 SW 61st Ave. in Jasper. The extent of damage was unknown.

Thunderstorm Wind, Suwannee

When
November 17, 12:18 PM EST
Where
Suwannee County, 0.91 mi NW of Obrien
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.040, -82.940

Trees and power lines were blown down in O'Brien.

Thunderstorm Wind, Columbia

When
November 17, 12:24 PM EST
Where
Columbia County, 1.2 mi W of Country Club Estates
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.070, -82.640

Trees were blown down along County Road 240.

Thunderstorm Wind, Columbia

When
November 17, 12:24 PM EST
Where
Columbia County, 3.29 mi NNE of Bass
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.140, -82.670

Several trees were blown down along Interstate 75 between mile markers 418 and 420.

Thunderstorm Wind, Columbia

When
November 17, 12:24 PM EST
Where
Columbia County, 0.6 mi E of Ft White
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.920, -82.710

A tree fell on a vehicle in Fort White.

Thunderstorm Wind, Columbia

When
November 17, 12:30 PM EST
Where
Columbia County, 3.51 mi S of Lake City
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.130, -82.640

Several trees were blown down along Interstate 75.

Tornado, Baker

When
November 17, 1:00 PM EST to 1:10 PM EST
Where
Baker County, 6.1 mi W of Sapp to 5.38 mi W of Sapp
Rating
EF0
Path length
0.8 mi
Path width
75 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
30.145, -82.282

A convergent track of tree damage occurred from Boyce Road to Steed Road in Glen St. Mary. Several trees were snapped and uprooted, and one shed was destroyed and damage was done to a carport. Power lines were damaged. The cost of damage was unknown, but it was estimated for Storm Data.

Thunderstorm Wind, Nassau

When
November 17, 1:20 PM EST
Where
Nassau County, 1.38 mi WNW of Oneil
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.630, -81.540

Trees were blown down in eastern Nassau county.

Thunderstorm Wind, Clay

When
November 17, 1:30 PM EST
Where
Clay County, 1.79 mi W of Meadowbrook
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.120, -81.850

A tree was snapped at the base on Ember Glow Lane in Pine Ridge.

Thunderstorm Wind, Clay

When
November 17, 1:30 PM EST
Where
Clay County, 1.38 mi N of Doctors Inlet
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.120, -81.770

Two parking light poles were blown down in the parking lot of St. Johns River State College. The time was based on radar and wind gusts in the area.

Thunderstorm Wind, Clay

When
November 17, 1:30 PM EST
Where
Clay County, 0.6 mi E of Doctors Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.150, -81.740

Trees and power lines were blown down throughout Lakeside. One oak tree was down on a home along Cedar Crest Drive. Power lines were blown down onto railroad tracks at Doctors Lake and Moody Drive.

Thunderstorm Wind, Clay

When
November 17, 1:35 PM EST
Where
Clay County, 1.2 mi E of Meadowbrook
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.120, -81.800

A business at the corner of Blanding Blvd and Knight Boxx Road has substantial roof damage. The cost of damage was unknown.

Thunderstorm Wind, Duval

When
November 17, 1:35 PM EST
Where
Duval County, 0.69 mi N of (Nip)nas Jacksonvill
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
30.230, -81.680

Thunderstorm Wind, Duval

When
November 17, 1:36 PM EST
Where
Duval County, 1.51 mi SSE of Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.330, -81.660

A street sign was blown down near Water Street and CSX Drive in downtown Jacksonville.

Thunderstorm Wind, Duval

When
November 17, 1:40 PM EST
Where
Duval County, 0.69 mi S of Arlington
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.320, -81.600

Trees were twisted and downed at Holly and Weller Avenues.

Thunderstorm Wind, Duval

When
November 17, 1:43 PM EST
Where
Duval County, 1.19 mi E of New Berlin
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
30.400, -81.530

A wind gust to 58 mph was measured on Blount Island.

Funnel Cloud, Duval

When
November 17, 1:45 PM EST
Where
Duval County, 1.51 mi NNW of Center Park
Reported by
Public
Coordinates
30.300, -81.510

A funnel cloud was seen near Sandalwood High School.

Thunderstorm Wind, Duval

When
November 17, 1:45 PM EST
Where
Duval County, Gilmore
Measured
70 kt (81 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.370, -81.550

Two semi-trucks were blown over on their sides on the Dames Point Bridge.

Thunderstorm Wind, Duval

When
November 17, 1:50 PM EST
Where
Duval County, 0.6 mi W of Greenfield
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.350, -81.460

Large trees were blown down on Black Hawk Trail.

Thunderstorm Wind, Duval

When
November 17, 1:51 PM EST
Where
Duval County, 1.5 mi NNW of Ft Caroline Shrs
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
30.390, -81.480

A WeatherFlow station near Fort Caroline measured a wind gust to 67 mph. Significant damage to a gas station occurred at this time in the area.

Thunderstorm Wind, Duval

When
November 17, 1:52 PM EST
Where
Duval County, 0.91 mi NE of Neptune Beach
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.310, -81.390

A large tree was blown down and fell through a brick home and caused significant damage.

Thunderstorm Wind, Duval

When
November 17, 1:54 PM EST
Where
Duval County, 0.69 mi N of Cosmo
Measured
69 kt (79 mph) measured gust
Reported by
Other Federal Agency
Coordinates
30.380, -81.520

The Blount Island Command NOAA Ports Station measured a wind gust to 79 mph from 260 degrees.

Thunderstorm Wind, Duval

When
November 17, 1:55 PM EST
Where
Duval County, 0.91 mi SE of Neptune Beach
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.290, -81.390

The roof of an apartment complex was damaged at 127 South 1st Avenue. The time of damage was based on radar and timing of wind gusts in the area from observation stations.

Thunderstorm Wind, Flagler

When
November 17, 2:45 PM EST
Where
Flagler County, Palm Coast
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.570, -81.210

Trees were blown down and uprooted with large tree limbs down as well.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyThe tornado archive for Florida, 2014Warnings in Florida, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544188, 544189, 544199, 544200, 544201, 544190, 544187, 544193, 544202, 544205, 544206, 544191, 544192, 544195, 544207, 544194, 544186, 544197, 544198, 544196, 544208, 544209, 544204, 544203.